Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Itchy head, patch in the scalp, growth of gray hair. Is it related to minoxidil?

I am 37 years old when I was 32 I had itching in my head and after few days there was a patch in the middle of my head doctor gave me stieprox and minoxion. After two weeks patch had gone and white hair came instead of black hair . I used stieprox 5 years but not continuously only when I felt itching. May be twice a year hardly.After 5 years I changed my country. Here I faced itching and due to that great hair fall . Doctor gave me Diprosalic acid. I used once but it reacts me. My scalp is burning,great itching,pain in scalp and rapid and great hair loss. There is no rash and flakes at all. Appearantly scalp is looking clean and healthy. Doctor is saying may be it is alopecia . Can I use stieprox again? Can I get my hair back?Even betnovate is reacting me. Minoxidil is also relating me what should I do?
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  211
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response

You had alopecia areata ,which recovered and you got white hairs. This is totally normal.

The problem is your scalp itching..right ? And hair loss...

Your scalp is clean without rash and means it is not scalp prurigo or seborrheic dermatitis.

Then it is simple pruritus of scalp. And may be due to stress, tension or some internal diseases like DM,anaemia,renal or hepatic diseases,blood diseases and so on.

For perfect diagnosis, you consult dermatologist. He will try to find out the cause by thorough history, clinical examination and blood investigations.

If there is cause, take treatment accordingly.

If no casuse is found, then it would be psychological.

Oral anxiolytic and antihistaminics will improve the condition.

I hope you got my answer.


Dr. Ilyas Patel MD
Answered: Fri, 26 Jul 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor